To taper tonight or not to taper.: I have been... - PMRGCAuk

PMRGCAuk
9,267 members16,240 posts

To taper tonight or not to taper.

I have been doing quite well with my Taper. I went from 8 to 7 on PMRpro's 38 day taper that ended on Feb. 2. I had a pretty smooth ride.

On Feb. 3 I took my first 6mg marking the beginning of my 7-6 taper 38 day . I was fine the next day. I was fine the next days also as I've been back on 7mg per the plan. As a matter of fact on Feb 6 I had an unusually good day: good mood, good energy and no pain. I felt good enough that day to do my full exercise routine which has been harder for me as I've gone below 9mg. It has been taking several days for the usual places to feel OK again after exercising. Today is the third day post exercise day for me, always the worst post exercise day for me, and this one is no exception ...except that I feel more aches and more sluggish than I have in a long time. Not really stiff, can still raise my arms high and touch the floor, but not my usual strength and more pain on movement.

The taper formula has had me back on 7mg since Feb 4, but tonight I'm supposed to take 6mg before going back to 7mg for 4 days again. I'm wondering if I should continue on 7mg. tonight, take 6 tonight but take 1mg immediate release tomorrow morning if I don't feel right when I wake up, take 6 and get new blood work. The last blood work was 2 weeks ago and it was fine. So far my blood work has been sensitive to PMR.

Chalk the aches and pains up to lower Pred levels in an old body. Take the 6mg. And get to bed early for a change.

Sorry for all these details. I'm confused about what is going on. I know time will tell, but I am not sure which way to go tonight.

Advice is welcome!!

17 Replies
oldestnewest

I have understood the dsns taper to include possibility of sticking at a dose if it feel like symptoms returning then

Starting at the 1 low/ 6 high days again etc once symptoms controlled again.

Maybe a day or two to see if you had done too much then a decision to stop taper at 7mg for a while until symptom controlled? I fully intend to keep to my 0.5mg drops when I get to 7mg in the hope it helps me keep symptom free as much as possible.

1 like
Reply

Thank you so much for this speedy reply. You are right, of course. What can a few days more, a few more mgs. mean in the grand scheme of PMR.

1 like
Reply

Hi,

As you’ve only just started the taper I would stick at 7mg for a few days, maybe a week and then start again.

No point in reducing if you don’t feel right. It might have been your exercise, or it may be adrenal glands stuttering a bit, but whatever a week here or there in the great scheme of things isn’t going to make a lot of difference.

You say you felt good a week or so ago so don’t spoil it now by trying to rush!

As you know - slowly, slowly does the job!

2 likes
Reply

Thank you for this advice. I makes sense, of course. Amazing how easily I got caught up in the plan rather than keeping focused on the process.

Much appreciated.

5 likes
Reply

The thinking of the last 30 years or more has valued product not process. For me in all parts of life process rules.🌻

4 likes
Reply

Yes - if it were me I'd stick at 1 day new, 6 days old until I felt fine after the 1 day new. If you see what I mean...

1 like
Reply

Thanks. Weird thing was that first day after the first 6 was fine. The bad day occurred five days after the first 6mg night. Today is much better: mood, aches, strength. So since I took 7mg last night, per the good and sane advice here, and that made a six day run on 7, should I try a 6mg tonight and resume the 7mgs tomorrow night?

Sorry to be such a ninny about this.

Reply

You can try - if it doesn't work you can take 1mg more and then wait a few days before trying the new dose again.

Unless you stop taking all your pred suddenly you shouldn't have a problem. It takes a few days to catch up usually. Even if you stop suddenly - but you would be quite poorly!

Reply

Well today was much much better, so I think I probably suffering from the effects of the exercising on Tues. I think I'll go ahead and try 6mgs tonight and see what happens in the morning and over the next few days. I'll be back on 7 by tomorrow night anyway.

Now I have to try to find some exercise that won't my muscles/joints. I think I probably have developed bursitis in my right shoulder. Will have to figure out what to do about that too. PMR really does turn us into personal problem solvers.

BTW, I was going through some papers the other day and came across some OLD medical stuff. Years before PMR I was diagnosed with myofascial syndrome. I thought of you immediately when I read it.

Reply

I don't think it is coincidence...

Reply

I am at the same stage as you and sluggish is the word for the 6 mgs day’s! PMRPro reminded me about the Adrenal Function at this stage and advised that I stop for a bit to give it a chance to wake up. The malaise is dreadful. I am breathless with admiration at your exercise programme! I feel like a dumb belle.

Reply

My fatigue so far has come in waves that don’t last too long, and usually are confined to later in the day. But on Thursday, I made three brain fog errors on my way out of Costco. I’d been there struggling with switching cell phone providers for over an hour when I felt one coming on. I immediately headed for the cashiers with one item in my cart. I swiped my credit card even though it had a chip. I started walking towards the exit without my cart and the item in it, and put my receipt into my purse even though it has to be shown on exit. Any one of these would be no biggie, but all 3 together was a clear message that I way overdone. Brain offline. Luckily it was a short and well known drive home.

1 like
Reply

I am reading an autobiography of a lady with memory impairment called someone I used to know. I think I need to stop, the strategies she puts in place to keep on top of her job sound way too close to home.

Reply

I have been listening to that being read on the morning book of the day on BBC radio 4 last week. I think she did seem incredibly over enthusiastic. I suppose a lot had poetic licence of course.

Reply

Is the author reading it ?

She has Alzheimer’s. It scary for me, my mum and my granny had dementia.

Reply

No it was someone else reading it and I noticed the author had someone else writing the book with her.

Reply

Thanks piglette. Kindle’s not great for going back and forwards.

Reply

You may also like...